Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 461, NWS Raleigh, NC

September 30, 2008Alamance County, Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 30, 2008, 9:34 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2008, 9:34 PM EDT (01:34 UTC)
Expired
Sep 30, 2008, 10:15 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Guilford County, NC

The radar

The Raleigh/Durham radar (KRAX), 109 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1450 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1450 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 8:15 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Sep 30, 8:15 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
815 PM EDT TUE SEP 30 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE APPALACHIANS TONIGHT AND MOVE
SLOWLY ACROSS NORTH CAROLINA ON WEDNESDAY BRINGING A CHANCE OF
SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BRING FAIR WEATHER
AND COOLER CONDITIONS THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 705 PM TUESDAY...

HAVE MADE SOME FORECAST ADJUSTMENTS BASED ON CURRENT TRENDS...
MAINLY DECREASING POPS AND SKY COVER EAST FOR AWHILE AND INCREASING
THEM IN THE WEST... BEFORE SPREADING SCATTERED POPS OVER THE NORTH
HALF LATER TONIGHT. EARLIER ISOLATED CELLS OVER THE NE PIEDMONT AND
NRN COASTAL PLAIN HAVE DISSIPATED AND/OR EXITED THE AREA. BUT
ADDITIONAL SCATTERED STRONG TO SEVERE STORMS HAVE THRIVED OVER THE
FOOTHILLS AND FAR WRN PIEDMONT... BENEATH THE STEEPER LOW AND MID
LEVEL LAPSE RATES AND A COOL POCKET OF -15C AIR AT 500 MB. DEEP
LAYER SHEAR REMAINS FAVORABLE AT AROUND 30 KTS... ALTHOUGH
INSTABILITY IS MARGINAL WITH SBCAPE JUST 1000-1500 J/KG. AS THIS
COOLER AIR ALOFT SPREADS EASTWARD WHILE AN UPPER JETLET ALOFT
ACCELERATES OVER WV PLACING US IN THE RIGHT ENTRANCE REGION...
EXPECT AT LEAST 30-40% COVERAGE ACROSS THE NORTHERN CWA FROM LATE
EVENING THROUGH THE OVERNIGHT... AS DEPICTED ON THE LATEST WRF. NO
OTHER CHANGES AT THIS TIME. -GIH

AS OF 215 PM TUESDAY...

FORECAST IN THE NEAR TERM IS RATHER TRICKY WITH RESPECT TO THE
OVERALL TIMING OF RAINFALL THIS EVENING AND OVERNIGHT. STEEP LOW
LEVEL LAPSE RATES RESULTING FROM LOW LEVEL HEATING COMBINED WITH A
WEAK AXIS OF CONVERGENCE AT 850 MP AND A SURFACE MOISTURE BOUNDARY
IS ALL DRIVING SCATTERED SHOWERS AND THUNDERSTORM OVER THE
PIEDMONT THIS AFTERNOON. THE 850-700MB FLOW IS VERY WEAK THIS
AFTERNOON THEREFORE THE THUNDERSTORM ACTIVITY IS NOT PROGRESSING
RAPIDLY EAST VERY QUICKLY. THIS FIRST AXIS OF 850 MB CONVERGENCE
WILL MOVE SLOWLY EAST ACROSS THE EASTERN PIEDMONT, BUT WITH A LOSS OF
HEATING THIS FIRST ROUND OF SHOWER AND THUNDERSTORM ACTIVITY WILL
DECREASE.

A BETTER CHANCE OF SHOWERS IS EXPECTED AFTER MIDNIGHT OVER MUCH
THE PIEDMONT AS THE 700 MB SWLY FLOW INCREASES WITH A DEEPENING
UPPER TROUGH. ANOTHER AXIS OF 850 MB CONVERGENCE ALSO APPROACHES THE
NW PIEDMONT BY 12Z. RIGHT NOW EXPECT A BAND OF SHOWERS WITH
PERHAPS AN ISOLATED THUNDERSTORM TO MOVE FROM WEST TO EAST ACROSS
THE NW PIEDMONT AND INTO THE EASTERN PIEDMONT AND SANDHILLS AFTER
MIDNIGHT AND THROUGH DAYBREAK.

OVERNIGHT LOWS TONIGHT WILL BE RATHER UNIFORM AND WILL LIKELY
REMAIN JUST ABOVE GUIDANCE IN THE LOWER TO MIDDLE 60S DUE TO THE
INCREASING CLOUD COVER AND WEAK SW FLOW.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 310 AM...

NWP GUIDANCE IN FAIRLY GOOD AGREEMENT THROUGH THE SHORT TERM.
VIGOROUS UPPER AIR TROUGH LOCATED NEAR ORD AT 12Z WED WITH 65KT FLOW
ON THE BACKSIDE AND A -8 DEG C COLD POCKET WILL ADVANCE RAPIDLY SE
DURING THE DAY WED AND SWING OFFSHORE BY 12Z THURS. 850 MB TROUGH
LOCATED JUST EAST OF THE APPALACHIANS WED MORNING WILL MOVE SLOWLY
EAST DURING THE DAY. MODEST COLD ADVECTION DEVELOPS DURING THE
AFTERNOON ACROSS THE W PIEDMONT AND SHIFTS EAST TOWARD EVENING AND
OFFSHORE AROUND MIDNIGHT. GFS IS A LITTLE BIT MORE EXCITED ABOUT THE
POTENTIAL FOR PRECIP ON WEDNESDAY THEN THE NAM BUT BOTH AGREE THAT
GREATEST CHANCES WILL BE LATER IN DAY...ESPECIALLY ACROSS THE
COASTAL PLAIN. WILL TAPER POPS FROM THE SLIGHT CHC ACROSS W PIEDMONT
WED MORNING TO LOW CHC VALUES ACROSS THE COASTAL PLAIN ON WED
AFTERNOON. COVERAGE WILL LIKELY BE SOMEWHAT LIMITED.

CENTRAL AND EASTERN NC REMAIN IN THE DAY 2 GENERAL THUNDER/SEE TEXT
AREA OF THE SPC SEVERE WEATHER OUTLOOK. MID LEVEL LAPSE RATES ARE
MARGINAL IN THE 5.5 TO 6.0 DEG C/KM ON WED AFTERNOON. NAM IS MORE
AGGRESSIVE WITH INSTABILITY (GREATER CAPE VALUES AND FURTHER W) THEN
GFS. NAM GENERATES MLCAPE VALUES AROUND A 1000 ALONG AND EAST OF
I-95. INSTABILITY REMAINS A LIMITING FACTOR BUT IF PARTLY TO MOSTLY
CLOUDY SKIES GIVE WAY TO MORE SUN THEN EXPECTED...MORE VIGOROUS
CONVECTION IS PROBABLE. BULK SHEAR VALUES ARE MAXIMIZED ACROSS
CENTRAL VA AND FAR NORTHERN NC BETWEEN 18 AND 00Z WITH VALUES
RANGING AROUND 60 KTS NEAR THE MAX TO 40 KTS NEAR THE NC/SC BORDER.
A FEW STORMS COULD PRODUCE GUSTY WINDS AND PERHAPS SOME SMALL
HAIL... IF INSTABILITY BECOMES LARGE ENOUGH A FEW STORMS COULD
CONTAIN ROTATING UPDRAFTS.

TEMP FORECAST ON WED WILL BE DIFFICULT WITH VARYING CLOUD AMOUNTS
AND WARM ADVECTION AHEAD OF THE SURFACE TROUGH. MAX TEMPS SHOULD
RANGE IN THE MID 70S ACROSS TRIAD TO LOWER 80S IN THE SOUTHERN
PIEDMONT. LOW TEMPS ON WED NIGHT SHOULD RANGE IN THE UPPER 40S TO
MID 50S. -BLAES
&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
FAIRLY BENIGN WX PATTERN DURING THE EXTENDED PERIOD.

CLOSED LOW OVER E CANADA ON THURSDAY DEEPENS AND LIFTS NORTHEAST ON
FRIDAY AND INTO SATURDAY. NW TO W CYCLONIC FLOW BEHIND THE SYSTEM
WITH AN EMBEDDED WAVE MAY PRODUCE SOME MID HIGH CLOUDINESS LATE ON
THURSDAY AND THURS NIGHT BUT FAIR WX EXPECTED.

FLOW BECOMES MORE WESTERLY ON FRIDAY AND SATURDAY WITH A WEAK SFC
TROUGH HOLDING N OF THE AREA ACROSS THE OHIO VALLEY AND JUST N OF
MASON DIXON LINE. WEAK SFC RIDGING DEVELOPS OVER THE CAROLINAS AND
VIRGINIAS IN RESPONSE TO CONVERGENT FLOW ALOFT.

UPPER FLOW BECOMES MORE SOUTHWESTERLY ON SUNDAY AND MONDAY. SFC TROF
N OF THE REGION LIFTS FURTHER N AS SOUTHERLY FLOW INCREASES IN
RESPONSE TO APPROACHING SHORTWAVE ACROSS THE N PLAINS. AS THE SFC
HIGH MOVES OFFSHORE THE LOW LEVEL FLOW BECOMES MORE SOUTHEASTERLY
AND AN ONSHORE FLOW OF MOISTURE DEVELOPS. WOULDNT BE SURPRISED TO
SEE SOME DRIZZLE ON MON NIGHT OR AN AFTERNOON SHOWER IN THE S
COASTAL PLAIN ON TUESDAY. WILL BEEF UP CLOUDS AND RH DURING THIS
PERIOD BUT HOLD OFF ON POPS FOR NOW.

LOW TEMPS ON FRIDAY AND SATURDAY MORNING COULD BE AS LOW AS THE MID
40S IN PARTS OF THE TRIAD TO THE LOWER 50S IN THE SOUTHERN COASTAL
PLAIN. SCT HIGH CLOUDINESS ASSOCIATED WITH WAVE MOVING ACROSS THE OH
VALLEY MAY KEEP TEMPS UP A DEGREE OR TWO ON FRIDAY MORNING. TEMPS
WILL RANGE NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. -BLAES

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 810 PM TUESDAY...

A GOOD BIT OF UNCERTAINTY REMAINS REGARDING THE DETAILS OF THE
TERMINAL FORECASTS THROUGH TONIGHT. SCATTERED STORMS PERSIST
CURRENTLY JUST WEST OF THE CWA... WHERE THE AIR HAS BEEN MORE
UNSTABLE BENEATH A LAYER OF COOL AIR ALOFT... ALTHOUGH THESE STORMS
HAVE WEAKENED AS THEY MOVED GENERALLY EAST AND OUT OF THIS MORE
FAVORABLE AIR. THESE STORMS SHOULD BEGIN TO SPREAD FARTHER EAST INTO
CENTRAL NC AS THIS GREATER INSTABILITY ALOFT SHIFTS EASTWARD AHEAD
OF THE INCOMING COLD FRONT. INT/GSO TAFS INCLUDING A VCTS OR TSRA
FOR THE NEXT FEW HOURS... THEN STORMS SHOULD PASS NEAR RDU FROM
AROUND 04Z-08Z... AND EAST TO RWI/FAY FROM 06Z-10Z... ALTHOUGH STORM
COVERAGE MAY BE TOO SCANT NEAR FAY TO AFFECT THAT SITE. LATER
TONIGHT A JET STREAK WILL ACCELERATE TO OUR NW... AND THIS ENHANCED
LIFT PRODUCED IN THE THE JETS RIGHT REAR QUADRANT WILL LIKELY
COUNTER THE WANING INSTABILITY WITH THE LOSS OF HEATING TO KEEP
SUPPORTING SCATTERED SHOWERS AND STORMS ACROSS THE NORTHERN CWA
OVERNIGHT. FOG IS A CHALLENGE TONIGHT AS SOME LOCATIONS OVER CENTRAL
NC HAVE GONE DOWN TO MVFR WHERE DEW POINTS REMAIN IN THE 60S TO NEAR
70 WITH LIGHT WINDS. THE SOLID BROKEN SHIELD OF ALTOCUMULUS POISED
TO SPREAD OVER THE AREA HOWEVER MAY HELP KEEP FOG TO A MINIMUM...
AND HAVE GONE NO WORSE THAN MVFR FOG OVERNIGHT. THEN WEDNESDAY
MORNING... VFR CIGS SHOULD BREAK UP AT INT/GSO/RDU AND WINDS SHOULD
BECOME NORTHWESTERLY AS THE COLD FRONT MOVES THROUGH. THIS SHIFT AND
REDUCTION OF CLOUDS WILL NOT OCCUR UNTIL LATER AT RWI/FAY... AFTER
SOME DESTABILIZATION OCCURS... AND WILL INCLUDE A VCTS STARTING IN
THE EARLY AFTERNOON HERE.

LOOKING BEYOND 00Z THURSDAY... A LITTLE PATCHY FOG MAY BE POSSIBLE
WEDNESDAY NIGHT IN THE EASTERN SITES... BUT IT SHOULD BE NO WORSE
THAN MVFR. A COOL SURFACE HIGH WILL THEN ENSURE DRY CONDITIONS WITH
VFR OR UNLIMITED CIGS AND VFR VSBYS THROUGH THE WEEKEND.
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...HARTFIELD/JO
SHORT TERM...BLAES
LONG TERM...BLAES
AVIATION...HARTFIELD
Hazardous weather outlook, Sep 30, 3:54 PM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT TUE SEP 30 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-012000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
354 PM EDT TUE SEP 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG GUSTY WINDS
UP TO 40 MPH...SMALL HAIL AND VERY HEAVY RAIN. ONE OR TWO STORMS
COULD BECOME SEVERE WITH HAIL UP TO THE SIZE OF PENNIES AND WIND
GUSTS TO AROUND 60 MPH. ONE AREA OF THUNDERSTORMS WILL MOVE
ACROSS THE NORTHERN PIEDMONT AND COASTAL PLAIN THIS AFTERNOON AND
EVENING. ANOTHER BAND OF SCATTERED THUNDERSTORMS WILL LIKELY
SWING ACROSS THE STATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS
CENTRAL NORTH CAROLINA WEDNESDAY MORNING. THE THUNDERSTORMS WILL
LIKELY INTENSIFY DURING THE AFTERNOON AS THEY MOVE EAST ACROSS THE
EASTERN PIEDMONT AND COASTAL PLAIN. A FEW STORMS WEDNESDAY
AFTERNOON AND EVENING COULD POTENTIALLY BECOME SEVERE WITH PENNY
SIZE HAIL OR DAMAGING DOWN BURST WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

BLAES

In the hours before

Special weather statement, Sep 30, 4:18 PM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT TUE SEP 30 2008

NCZ008-009-302045-
GRANVILLE-VANCE-
418 PM EDT TUE SEP 30 2008

...STRONG THUNDERSTORM WILL MOVE ACROSS GRANVILLE AND VANCE COUNTIES
THROUGH 445 PM EDT...

AT 418 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OXFORD...MOVING NORTHEAST AT 4 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR DABNEY AROUND 445 PM EDT.

GUSTY WINDS OF 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

PAGANO
Special weather statement, Sep 30, 5:17 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT TUE SEP 30 2008

NCZ010-011-302200-
HALIFAX-WARREN-
517 PM EDT TUE SEP 30 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND HALIFAX
COUNTIES THROUGH 600 PM EDT...

AT 517 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF ARCOLA...OR ABOUT 12 MILES SOUTH OF
WARRENTON...MOVING NORTHEAST AT 20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR ARCOLA AROUND 535 PM EDT...
AND NEAR AIRLIE AROUND 555 PM EDT.

GUSTY WINDS OF 20 TO 30 MPH... VERY HEAVY RAIN... AND PEA SIZE HAIL
ARE POSSIBLE WITH THIS STORM.

GIH
Special weather statement, Sep 30, 7:32 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT TUE SEP 30 2008

NCZ038-039-010015-
DAVIDSON-RANDOLPH-
732 PM EDT TUE SEP 30 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS DAVIDSON COUNTY THROUGH
815 PM EDT...

AT 732 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 16 MILES
WEST OF LEXINGTON...OR ABOUT 8 MILES SOUTH OF MOCKSVILLE...MOVING
EAST AT 20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR LEXINGTON AROUND 815 PM EDT.

GUSTY WINDS UP TO 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE SEVERAL MILES
FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM

WSS
Special weather statement, Sep 30, 7:55 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT TUE SEP 30 2008

NCZ021-022-010030-
FORSYTH-GUILFORD-
755 PM EDT TUE SEP 30 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN FORSYTH AND
GUILFORD COUNTIES THROUGH 830 PM EDT...

AT 755 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7
MILES NORTHEAST OF STANLEYVILLE...OR OVER WALNUT COVE...MOVING EAST
AT 38 MPH.

THE THUNDERSTORM WILL BE NEAR STOKESDALE AROUND 805 PM EDT.

GUSTY WINDS OF 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THE THUNDERSTORM.

PAGANO
Special weather statement, Sep 30, 8:19 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT TUE SEP 30 2008

NCZ038-039-010045-
DAVIDSON-RANDOLPH-
819 PM EDT TUE SEP 30 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON AND RANDOLPH
COUNTIES THROUGH 845 PM EDT...

AT 819 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS 15
MILES WEST OF HIGH ROCK...OR ABOUT 5 MILES SOUTH OF
SALISBURY...MOVING EAST AT 31 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR HIGH ROCK AROUND 845 PM EDT.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.

PAGANO
Special weather statement, Sep 30, 8:50 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT TUE SEP 30 2008

NCZ021-038-010115-
DAVIDSON-FORSYTH-
850 PM EDT TUE SEP 30 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND NORTHERN
DAVIDSON COUNTIES THROUGH 915 PM EDT...

AT 850 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
SOUTH OF CLEMMONS...OR ABOUT 7 MILES EAST OF MOCKSVILLE...MOVING EAST
AT 23 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR ARCADIA AROUND 905 PM EDT...
MIDWAY AROUND 910 PM EDT.

GUSTY WINDS OF 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

PAGANO

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 8:35 PM EDTSevere Thunderstorm WarningRAHDavidson40 min
Sep 30, 9:15 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly45 min
Sep 30, 9:47 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph43 min
Sep 30, 10:24 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford27 min
Sep 30, 10:30 PM EDTSevere Thunderstorm WarningRAHRandolph45 min
Oct 1, 3:20 AM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson34 min
Oct 1, 2:20 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson40 min
Oct 1, 2:25 PM EDTTornado WarningRAHCumberland, Harnett, Sampson35 min
Oct 1, 2:59 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne34 min
Oct 1, 3:08 PM EDTTornado WarningRAHJohnston, Sampson, Wayne52 min
Oct 1, 3:18 PM EDTAreal Flood AdvisoryRAHCumberland55 min
Oct 1, 3:45 PM EDTTornado WarningRAHWayne18 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.